User Tag List

Likes Likes:  0
Results 1 to 7 of 7

Thread: Ulcer from med

Hybrid View

Previous Post Previous Post   Next Post Next Post
  1. #1
    Join Date
    Jun 2011
    Location
    Westhaven ct
    Posts
    6
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Ulcer from med

    To all the good people on this site I was rushed to the hospital this week massive blood loss due to a very large ulcer can anyone tell me if you suffered this setback due to the meds taking prdnizone 60ml per day aspirin naproxen glybride and a 4 week infusion of Rituxan which I did 3 of

  2. #2
    Join Date
    Nov 2008
    Location
    Maryland, USA
    Posts
    10,836
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    You were on 60mg pred, aspirin and naproxen???!!! HOLY COW. It's amazing you're still alive.

    You cannot take ANY aspirin or naproxen while on pred. Any of them can damage the stomach but if you put all 3 together... the risk is off the chart. I suggest you call the doctor who put you on those meds and give them hell. I do not say this lightly: That is gross malpractice and negligence and you will likely be permanently damaged as a result.
    Last edited by Sangye; 07-09-2011 at 07:07 AM.

  3. #3
    Join Date
    Nov 2008
    Location
    Maryland, USA
    Posts
    10,836
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Also, do not take any medication containing ibuprofen. It has the same risks.

    With the damage to your stomach I would imagine you might never be able to tolerate any of these drugs again. A friend had damage from naproxen and could never even take an aspirin again.

  4. #4
    Join Date
    Jun 2011
    Location
    Westhaven ct
    Posts
    6
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    Thank you for replying I had no idea I was just following the doctors orders now I'm sitting in the ICU with another major problem with all this new blood in me do u think it will complicate my Rituxan treatments

  5. #5
    Join Date
    Nov 2008
    Location
    Maryland, USA
    Posts
    10,836
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default

    I'm sorry, I have no idea if it will complicate your rtx treatments. That's a question for a Wegs specialist.

    I can tell you this, though-- if it were me, I wouldn't let that doctor near me again. It's so far beyond a regular mistake.

  6. #6
    Join Date
    Jul 2010
    Location
    see map location in MN
    Posts
    4,209
    Post Thanks / Like
    Mentioned
    9 Post(s)
    Tagged
    0 Thread(s)

    Default

    I can't imagine taking aspirin or any aspirin containing products while being treated for GPA.

    I had my first RTX IV's during a time when having many transfusions and plasma exchanges and I guess it turned out OK. Of course at that time i don't think they had many choices so don't know if it is considered normal procedure but I don't think it should be any problem but certainly discuss the issue with treating team.
    Last edited by drz; 07-10-2011 at 09:34 AM.

  7. #7
    Join Date
    Nov 2010
    Location
    ~46N1165W
    Posts
    1,920
    Post Thanks / Like
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Default

    One of the first things they told me was no NSAID (Ibuprofen, aleve, etc) or asprin.... They have been completely removed from the house. Codiene, tylenol, tramadol are all ok, but no NSAID's....

    I am so sorry you are having this problem.....
    Wegener's (​GPA )- dx Apr10, Granulomatous Hypophysitis - dx Apr10, Diaphragmatic Paralysis - dx Feb16, Bradycardia - dx Dec16. (my story)
    Forum Member Map -- world map for you to put a stickpin of where you are located....

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •